Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 134, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 25, 2002, 6:27 AM CDT for Cheatham County, Davidson County, Tennessee. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 25, 2002, 6:27 AM CDT (11:27 UTC)
- Expired
- Jun 25, 2002, 7:00 AM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Cheatham County, TN, Davidson County, TN
The radar
The Nashville radar (KOHX), 33 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 6:27 AM CDT | Thunderstorm Wind 50 E | Hermitage, TN | EMA reported a tree down on Shutes Lane and Saundersville Rd. |
| Jun 25, 7:00 AM CDT | Thunderstorm Wind 50 E | Pegram, TN | EMA reported a tree was down at intersection of Sams Creek Road and Hwy 249. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.5 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1611 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1313 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 251127 SVRBNA TNC021-037-251200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 625 AM CDT TUE JUN 25 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHEATHAM COUNTY IN TENNESSEE DAVIDSON COUNTY IN TENNESSEE * UNTIL 700 AM CDT * AT 624 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 9 MILES WEST OF KINGSTON SPRINGS TO LAKEWOOD...MOVING NORTH AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE...NEAR PEGRAM AROUND 630 AM CDT NASHVILLE AREA THROUGH 700 AM THESE ARE DANGEROUS STORMS. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...VERY HEAVY RAINFALL...AND DEADLY LIGHTNING. $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:30 AM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Jun 25, 2:30 AM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 AM CDT TUE JUN 25 2002 SURFACE BERMUDA HIGH REMAINS OVER THE REGION...WITH WEAK LOW PRESSURE IN THE NORTHERN GULF. ALOFT...UPPER LOWS REMAIN NEAR TEXARKANA. DEEP MOISTURE REMAINS ACROSS MOST OF THE SOUTHEAST US. WEAK LOW-LEVEL CONVERGENCE FROM NORTH AL UP INTO WESTERN KY HELPING TO SET OFF SCATTERED THUNDERSTORMS EARLY THIS MORNING. CUTOFF UPPER LOWS PROGGED TO SLOWLY FILL...EVENTUALLY BECOMING LINKED AS A WEAK TROF AXIS WITH APPROACHING SHORT WAVE NEAR THE END OF THE PERIOD. PROCESS ALSO EXPECTED TO BEAT DOWN SOUTHEAST US SURFACE HIGH SOME...DROPPING A WEAK FRONTAL BOUNDARY DOWN INTO THE OH VALLEY BY THURSDAY MORNING. TRANSLATION FOR THE CWA IN THE SHORT-TERM NOT MUCH DIFFERENT OVERALL. BELIEVE SCATTERED CONVECTION WILL CONTINUE THROUGH THE PERIOD...BEING MOST WIDESPREAD DURING AFTERNOON HEATING. PLAN TO RUN CHANCE/SLIGHT CHANCE POPS THROUGH THURSDAY. BNA 89/70/89/70 4242 CSV 83/66/85/66 5342 07 .BNA...NONE.
In the hours before
Special weather statement, Jun 25, 5:30 AM CDT, 57 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-261030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT TUE JUN 25 2002 SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MIDDLE TENNESSEE TODAY AND TONIGHT. THUNDERSTORMS SHOULD AGAIN BE MOST NUMEROUS DURING THE AFTERNOON AND EARLY EVENING HOURS. ALTHOUGH CONDITIONS ARE EXPECTED TO REMAIN UNFAVORABLE FOR SEVERE WEATHER ...AN ISOLATED THUNDERSTORM OR TWO COULD APPROACH SEVERE LIMITS LATE THIS AFTERNOON. ACTIVATION OF EMERGENCY MANAGERS AND SPOTTER NETWORKS IS HOWEVER NOT ANTICIPATED THROUGH WEDNESDAY MORNING.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:06 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 24 min |
| Jun 24, 7:34 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 26 min |
| Jun 25, 6:32 AM CDT | Severe Thunderstorm Warning | OHX | Sumner | 28 min |
| Jun 25, 6:59 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 46 min |
| Jun 25, 10:38 AM CDT | Flash Flood Warning | OHX | Giles | 3 hr |
| Jun 25, 11:35 AM CDT | Flash Flood Warning | OHX | Lincoln | 3 hr |
| Jun 25, 11:41 AM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 49 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.